Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 20, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 27, 2009, 12:30 AM CDT for 4 counties in Texas. It took effect at Apr 27, 2009, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 12:30 AM CDT (05:30 UTC)
- In effect from
- Apr 27, 2009, 10:00 AM CDT
- Expired
- Apr 27, 2009, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2632 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 270530 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1230 AM CDT MON APR 27 2009 ...STRONG SOUTHEAST WINDS EXPECTED TO DEVELOP ACROSS COASTAL AREAS OF DEEP SOUTH TEXAS LATER THIS MORNING... .SURFACE LOW PRESSURE JUST WEST OF OUR REGION AND HIGH PRESSURE ACROSS THE ADJACENT GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG PRESSURE GRADIENT OVER OUR REGION TODAY. IN ADDITION...A LOW LEVEL JET MAINLY CONFINED TO CAMERON...WILLACY...KENEDY AND HIDALGO COUNTIES WILL ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS THROUGH THE AFTERNOON. TXZ251-253>257-280000- /O.NEW.KBRO.WI.Y.0020.090427T1500Z-090428T0000Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1230 AM CDT MON APR 27 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. SOUTHEAST WINDS OF 25 TO 30 MPH THIS MORNING ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH DURING THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN ANY CROSS WINDS. && $$ PHILO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 8:11 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 26, 8:11 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 811 PM CDT SUN APR 26 2009 .DISCUSSION...WIND ADVISORY JUST EXPIRED OVER THE SOUTHEAST AND EAST PORTIONS OF DEEP SOUTH TEXAS...AND VERIFIED NICELY TODAY... WITH BRO REPORTING 32G43KT...HRL 31G43KT...AND MFE 30G47KT. WINDY CONDITIONS EXPECTED TOMORROW AND TUESDAY...BUT NOT APPROACHING WIND ADVISORY CRITERIA PER LATEST MEX MOS GUIDANCE. BREEZY WEATHER PREVAILS WEDNESDAY THROUGH EARLY NEXT WEEK AS SURFACE PRESSURE GRADIENT FINALLY RELAXES SLIGHTLY. UPDATED ZONE FORECAST ABOUT TO BE ISSUED FOR EXPIRED WIND ADVISORY. && .MARINE...BROAD HIGH PRESSURE OVER THE GULF WILL CONTINUE TO INTERACT WITH LOWER PRESSURE ACROSS THE SOUTHERN AND CENTRAL PLAINS. THE AXIS OF AN UPPER TROUGH OVER THE GREAT BASIN DOES NOT PASS EAST OF TEXAS UNTIL MONDAY NIGHT MAINTAINING A STRONG PRESSURE GRADIENT. ANOTHER UPPER TROUGH WILL BE RIGHT ON THE HEELS OF THIS FIRST TROUGH SO THERE DOES NOT LOOK LIKE ANY SUBSTANTIAL WINDOW FOR LIGHTER WINDS. THE PERSISTENT STRONG WINDS AND EXPANSIVE FETCH WILL ALLOW FOR THE LONG PERIOD SOUTHEAST SWELL TO CONTINUE IMPACTING THE LOWER TEXAS COASTAL WATERS FOR THE NEXT SEVERAL DAYS. SMALL CRAFT ADVISORIES WILL LIKELY BE EXTENDED BEYOND MONDAY NIGHT FOR THE OFFSHORE WATERS WITH PROLONG PERIODS OF ADVISORIES ACROSS THE LAGUNA MADRE MOSTLY DURING THE DAYTIME AND EVENING HOURS. && .AVIATION...GULF MOISTURE WILL CONTINUE TO MOVE INLAND UNDER A STRONG SOUTHERLY FLOW. MVFR CIGS ARE EXPECTED TO EXPAND FROM ALONG THE COAST TO INLAND AREAS THROUGH MONDAY MORNING. STRONG WINDS AT THE SURFACE WILL DECOUPLE THIS EVENING PRODUCING LOW LEVEL WIND SHEAR MOST OF THE NIGHT WHICH IS EMPHASIZED IN THE TAFS. A BROKEN TO SCT MVFR CIG IS EXPECTED MONDAY WITH STRONG WINDS TO ONCE AGAIN MIXING TO THE SURFACE MID TO LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 88 78 87 / 10 10 10 10 BROWNSVILLE 76 89 76 88 / 10 10 10 10 HARLINGEN 76 91 74 90 / 10 10 10 10 MCALLEN 75 92 75 90 / 10 0 0 10 RIO GRANDE CITY 73 95 72 94 / 10 10 0 10 SOUTH PADRE ISLAND 77 84 76 84 / 10 10 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ130-132-135. SMALL CRAFT ADVISORY UNTIL 7 PM CDT MONDAY FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...TOMASELLI-66 MARINE/AVIATION/MESO...BOGORAD-59
Hazardous weather outlook, Apr 26, 11:20 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1120 AM CDT SUN APR 26 2009 TXZ248>257-271015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1120 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SURFACE LOW PRESSURE JUST WEST OF OUR REGION AND HIGH PRESSURE ACROSS THE ADJACENT GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG PRESSURE GRADIENT OVER OUR REGION TODAY. IN ADDITION...A LOW LEVEL JET MAINLY CONFINED TO CAMERON...WILLACY AND KENEDY COUNTIES WILL ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS LATE THIS MORNING THROUGH THE AFTERNOON. A WIND ADVISORY IS IN EFFECT FOR CAMERON... WILLACY...KENEDY AND HIDALGO COUNTIES FROM 10 AM THIS MORNING TO 8 PM THIS EVENING. ALSO...THE STRONG SOUTH WINDS IN COMBINATION WITH ABUNDANT DRY AND CURED FUELS WILL ENHANCE THE RISK FOR WILDFIRES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE TO STRONG SOUTH TO SOUTHEASTERLY WINDS ARE LIKELY TO CONTINUE THROUGH MONDAY. WIND ADVISORIES AND POSSIBLE RED FLAG WARNINGS MAY BE NEEDED AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-271015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1120 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SURFACE LOW PRESSURE ACROSS NORTHWEST TEXAS AND HIGH PRESSURE ACROSS THE EASTERN GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST AND THE WESTERN GULF OF MEXICO TODAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE FROM 7 AM THIS MORNING TO 7 PM THIS EVENING AND CONTINUE FOR THE OFFSHORE WATERS THROUGH MIDNIGHT TONIGHT. IN ADDITION...THERE IS A HIGH RISK FOR RIP CURRENTS FOR AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORIES ARE LIKELY FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS THROUGH WEDNESDAY. THERE WILL BE A HIGH RISK FOR RIP CURRENTS IN THE EXTENDED PERIOD AS STRONG SOUTHEAST WINDS AND ROUGH SEAS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:15 AM CDT | Red Flag Warning | BRO | Cameron, Hidalgo, Willacy | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.